Uptick in overdoses linked to illegally made fentanyl

The Leech Lake Tribal Police Department issued a release in response to the increase in opioid-related overdoses in the area.

They say the most recent overdoses are linked to illegally-made fentanyl, which can be 50 to 100 times more potent than morphine.

Signs of overdose include the subject being unable to wake up, shallow breathing, gasping for air, gurgling noises, blue lips and fingertips, not responding to sternum rubs, and pinpoint pupils.

Resources are available for addicts within the reservation, and a good place to start is with the Leech Lake Assessment Unit at (218)335-8277.


Larissa Donovan is the News Director for the stations of Paul Bunyan Broadcasting and has been, almost without interruption, since Election Day 2016. She covers all the beats in north-central Minnesota, such as local government, crime, education, environment and social issues. She studied communications at Bemidji State University.


© 2020 HBI Radio Bemidji, LLC d/b/a Paul Bunyan Broadcasting 502 Beltrami Ave NW, Bemidji, MN 56601 This website is not intended for users located within the European Economic Area